Alert archive / Texas / High Wind Watches in 2025
High Wind Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 10, 2025, 1:32 PM MDT for Eddy County, New Mexico; 5 counties in Texas. It took effect at Mar 12, 2025, 7:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 1:32 PM MDT (19:32 UTC)
- In effect from
- Mar 12, 2025, 7:00 AM MDT
- Expired
- Mar 11, 2025, 1:35 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3365 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS74 KMAF 101932 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 132 PM MDT Mon Mar 10 2025 NMZ027-TXZ270-271-111045- /O.NEW.KMAF.HW.A.0013.250312T1200Z-250313T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 132 PM MDT Mon Mar 10 2025 /232 PM CDT Mon Mar 10 2025/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Greening
3 follow-up statements
547 WWUS74 KMAF 110648 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1248 AM MDT Tue Mar 11 2025 NMZ028-TXZ273-277-278-130300- /O.EXB.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/ Eddy County Plains-Eastern Culberson-Davis Mountains-Davis Mountains Foothills- Including the cities of Carlsbad Caverns NP, Artesia, Fort Davis, Alpine, and Carlsbad 1248 AM MDT Tue Mar 11 2025 /148 AM CDT Tue Mar 11 2025/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...In New Mexico, Eddy County Plains. In Texas, Davis Mountains and Davis Mountains Foothills, and Eastern Culberson County. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-TXZ270-271-130300- /O.EXT.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 1248 AM MDT Tue Mar 11 2025 /148 AM CDT Tue Mar 11 2025/ ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 50 mph with gusts up to 75 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ DeBerry
300 WWUS74 KMAF 110830 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 330 AM CDT Tue Mar 11 2025 TXZ274-130300- /O.EXA.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/ Reeves County Plains- Including the cities of Pecos 330 AM CDT Tue Mar 11 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Reeves County Plains. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-028-TXZ270-271-273-277-278-130300- /O.CON.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Eastern Culberson-Davis Mountains-Davis Mountains Foothills- Including the cities of Guadalupe Mountains National Park, Pine Springs, Carlsbad Caverns NP, Queen, Artesia, Fort Davis, Alpine, and Carlsbad 230 AM MDT Tue Mar 11 2025 /330 AM CDT Tue Mar 11 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, Eddy County Plains, Eastern Culberson, Davis Mountains, and Davis Mountains Foothills. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ DeBerry
125 WWUS74 KMAF 111935 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 135 PM MDT Tue Mar 11 2025 NMZ027-028-TXZ270-271-273-274-277-278-121045- /O.UPG.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/ /O.NEW.KMAF.HW.W.0014.250312T1200Z-250313T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Alpine, Fort Davis, Guadalupe Mountains National Park, Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Pecos, and Pine Springs 135 PM MDT Tue Mar 11 2025 /235 PM CDT Tue Mar 11 2025/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279>282-121045- /O.NEW.KMAF.WI.Y.0010.250312T1500Z-250313T0000Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central Brewster-Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Lamesa, Tatum, Lajitas, Sanderson, Marathon, Kermit, Jal, Crane, Van Horn, Big Lake, Hobbs, Dryden, Big Spring, Midland, Monahans, Fort Stockton, Big Bend National Park, Eunice, McCamey, Presidio, Rankin, Panther Junction, Mentone, Garden City, Colorado City, Odessa, Andrews, Gail, Chisos Basin, Castolon, Snyder, Marfa, Stanton, Lovington, and Seminole 135 PM MDT Tue Mar 11 2025 /235 PM CDT Tue Mar 11 2025/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT /7 PM CDT/ WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM MDT /10 AM CDT/ to 6 PM MDT /7 PM CDT/ Wednesday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Greening
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 10, 1:14 PM MDT, 18 minutes earlier. Its key messages:
- Updated at 214 PM CDT Mon Mar 10 2025
- A warming trend continues today and tomorrow accompanied by elevated to near critical fire weather conditions areawide.
- A storm system arrives midweek, resulting in breezy to strong winds and increased fire weather concerns.
- A potent storm system arrives Friday. Strong to very strong winds and critical to extreme fire weather conditions will be the main impacts. Temperatures drop slightly behind the cold front before a warming trend ensues as the system departs.
Area forecast discussion, Mar 10, 1:14 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
214 PM CDT Mon Mar 10 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 214 PM CDT Mon Mar 10 2025
- A warming trend continues today and tomorrow accompanied by
elevated to near critical fire weather conditions areawide.
- A storm system arrives midweek, resulting in breezy to strong
winds and increased fire weather concerns.
- A potent storm system arrives Friday. Strong to very strong
winds and critical to extreme fire weather conditions will be
the main impacts. Temperatures drop slightly behind the cold
front before a warming trend ensues as the system departs.
&&
.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 227 AM CDT Mon Mar 10 2025
The short-term forecast remains quite pedestrian.
WV imagery this morning shows an upper ridge moving east into West
Texas and Southeast New Mexico, courtesy of a trough approaching
SoCal/Baja, putting northwest flow aloft over the area.
Today, surface winds will continue backing around to the southwest
by this afternoon as the ridge pushes through. This will combine
with sunny skies to continue increasing thicknesses, adding around
10 F to yesterday's highs.
Tonight, southwest surface winds continue, but a 30+kt LLJ is
forecast to develop, keeping mixing in play and keeping overnight
low at or a couple of degrees above normal.
Tuesday, the aforementioned trough will approach SoCal/Baja,
transitioning flow aloft over West Texas and Southeast New Mexico to
southwest. Leeside troughing ahead of this feature will begin
increasing westerlies over the higher terrain. Downslope warming
under sunny skies will continue the upward trend on thicknesses,
with afternoon highs topping out the end or the short term an
average of ~ 10 F above normal.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 227 AM CDT Mon Mar 10 2025
After a relatively quiet period, an upper-level trough digging over
the Desert Southwest looks to approach our area Tuesday night to
shake things up Wednesday. Southwesterly flow both aloft and at the
surface keep Tuesday night's lows in the 40s and 50s. Winds pick up
out of the west Wednesday, with the arrival of a Pacific front. Most
of the region has the potential to see sustained winds of over
20kts, with higher gusts by the afternoon. Highs will be a few
degrees cooler Wednesday compared to Tuesday, in the upper 60s to
70s. Warm temperatures, dry conditions, and breezy to strong winds
result in near critical to critical fire weather concerns areawide.
Winds begin to subside Wednesday night as the storm system departs
and upper ridging returns. Lows settle into the 40s to low 50s.
Thursday, highs reach the 70s and 80s as another upper-level system
becomes negatively tilted over the western US. This system looks to
swing in sometime Friday morning and pack a stronger punch compared
to Wednesday's. Wind and fire concerns will once again be on the
table. Current MOS and ensemble guidance is hinting sustained winds
well over 30kts for much of the region. Aside from winds potentially
reaching Advisory and Warning criteria, fire weather becomes critical
areawide, while the Big Bend region becomes extreme. Highs Friday
range from the 50s in parts of southeast New Mexico and the
mountains, 60s for much of the Permian Basin and the Trans Pecos,
and 70s in the Big Bend region and near the Rio Grande. Of course,
highs are dependent on exact location of the cold front. No
precipitation is expected with either one of these systems. As the
trough begins to depart Saturday, winds gradually calm down and
highs warm mainly into the 60s. After this point, upper ridging
returns and a warming trend continues through early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 214 PM CDT Mon Mar 10 2025
VFR conditions and light winds continue this TAF period.
&&
.FIRE WEATHER...
Issued at 227 AM CDT Mon Mar 10 2025
Elevated to near critical fire weather concerns are expected
both today and tomorrow over much of the area, with widespread
critical minRH. However, 20ft winds will be light, helping to
mitigate concerns. ERCs remain in the 75-89th percentile over
much of the area today, with ERCs in the 90-96th percentile
over parts of the Permian Basin an d the Trans Pecos. On
Tuesday, ERCs in the 90th-96th percentile spread in coverage
across the Permian Basin, Trans Pecos, and Davis Mountains.
Wednesday and Friday look particularly critical at this time.
Critical to near critical minRH, along with strong 20ft winds
are expected regionwide for both days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 42 82 46 / 0 0 0 0
Carlsbad 76 40 77 46 / 0 0 0 0
Dryden 78 43 84 50 / 0 0 0 0
Fort Stockton 78 47 82 52 / 0 0 0 0
Guadalupe Pass 66 43 69 43 / 0 0 0 0
Hobbs 74 37 77 44 / 0 0 0 0
Marfa 70 37 74 44 / 0 0 0 0
Midland Intl Airport 75 42 80 47 / 0 0 0 0
Odessa 74 42 79 48 / 0 0 0 0
Wink 76 38 82 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through Wednesday
evening for Andrews-Borden-Central Brewster-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Lower Brewster County-
Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
Reagan-Reeves County Plains-Scurry-Terrell-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
NM...Fire Weather Watch from Wednesday morning through Wednesday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
&&
SHORT TERM...44
LONG TERM....95
AVIATION...10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:12 PM MDT | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 25 hr |
Nearby
High Wind Watches in Texas, 2025High Wind Watches in New Mexico, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.